Alert archive / South Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 87, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 26, 2005, 5:10 PM CDT for Edmunds County, McPherson County, South Dakota. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2005, 5:10 PM CDT (22:10 UTC)
- Expired
- Jun 26, 2005, 6:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
Counties Edmunds County, SD, McPherson County, SD
The radar
The Aberdeen radar (KABR), 74 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:15 PM CDT | TSTM WND DMG | 3 Wnw Roscoe, SD | ROOFS OF TWO LARGE GRAIN BINS CAVED IN. SEVERAL TREES DOWN AND BUILDINGS DAMAGED. |
| Jun 26, 5:15 PM CDT | HAIL 0.75 | 3 N Roscoe, SD | SOME CROP DAMAGE OBSERVED. |
| Jun 26, 5:20 PM CDT | HAIL 0.75 | 4 N Roscoe, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:45 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1899 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 262212 SVRABR SDC045-089-262300- /O.NEW.KABR.SV.W.0087.050626T2210Z-050626T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 510 PM CDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDMUNDS COUNTY IN NORTH CENTRAL SOUTH DAKOTA MCPHERSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 600 PM CDT * AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ROSCOE..MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EDMUNDS COUNTY THROUGH 520 PM CDT RURAL MCPHERSON COUNTY THROUGH 530 PM CDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. LAT...LON 4537 9945 4538 9920 4577 9917 4577 9948 $$ KNUTSVIG
1 follow-up statement
000 WWUS53 KABR 262235 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 536 PM CDT SUN JUN 26 2005 SDC045-089-262300- /O.CON.KABR.SV.W.0087.000000T0000Z-050626T2300Z/ MCPHERSON SD-EDMUNDS SD- 536 PM CDT SUN JUN 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EDMUNDS AND MCPHERSON COUNTIES UNTIL 600 PM CDT... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 8 MILES EAST OF HOSMER...OR 18 MILES NORTHWEST OF IPSWICH...AND MOVING NORTH AT 20 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN EDMUNDS AND SOUTHERN MCPHERSON COUNTIES. LAT...LON 4548 9942 4547 9916 4577 9917 4577 9948 $$ KNUTSVIG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:45 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 26, 1:45 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 145 PM CDT SUN JUN 26 2005 .SHORT TERM...TONITE THROUGH WEDNESDAY NITE MAIN CONCERN IN THE SHORT RANGE IS TONIGHT. OLD OUTFLOW BOUNDARY AND SYNOPTIC SCALE WARM EXPECTED TO PERSIST THROUGH THE EVENING ACROSS THE NORTHERN 1/3 OF THE CWA. PARAMETERS ACROSS THESE AREAS LOOK VERY FAVORABLE FOR SEVERE THUNDERSTORMS AND POSSIBLY EVEN TORNADOES. HAVE HELD COVERAGE OF STORMS TO SCATTERED BASED ON MODEL EMPHASIS FOR MORE WIDESPREAD ACTIVITY OVER NORTH DAKOTA. HOWEVER WILL GO HIGH SCATTERED POP. MORE ACTIVITY LIKELY ON MONDAY AS BOUNDARY SETTLES SOUTH INTO CENTRAL SOUTH DAKOTA AND ANOTHER WAVE IN THE SOUTHWEST FLOW APPROACHES THE REGION. BEST CHANCES LIKELY A LITTLE SOUTH OF CWA. NEXT NICE LOOKING UPPER TROF COMES OUT LATE TUESDAY...AND THIS SHOULD FINALLY END THE STRING OF DEEP WESTERN TROFS LIFTING INTO NORTHERN PLAINS. TUESDAY MAY WELL BE A VERY ACTIVE DAY BUT DID NOTICE THAT MID LEVEL WARMTH HAS BEEN KICKED UP A NOTCH IN THE LATEST MODEL RUNS...SO FOR NOW ONLY SCATTERED POPS IN THE FORECAST. CHANGES TO TEMPERATURES WERE MOSTLY MINOR. .LONG TERM...THURSDAY THROUGH SUNDAY FLOW FLATTENS OUT FOR THE MEDIUM RANGE. AND CANT RULE OUT A RIDGE RIDER S/W KICKING OFF SOMETHING...BUT AT THIS TIME RANGE FINDING IT VERY HARD TO PINPOINT ACTIVITY...THUS FORECAST WILL REMAIN DRY. TEMPERATURES MODIFIED WHERE APPROPRIATE. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. &&
Hazardous weather outlook, Jun 26, 2:06 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 206 PM CDT SUN JUN 26 2005 MNZ039-046-SDZ003>011-015-271100- BIG STONE-BROWN-CAMPBELL-CORSON-DAY-DEWEY-EDMUNDS-MARSHALL-MCPHERSON- ROBERTS-TRAVERSE-WALWORTH- 206 PM CDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IS LIKELY ACROSS PORTIONS OF NORTHERN SOUTH DAKOTA THIS AFTERNOON AND EVENING. LARGE HAIL...STRONG WINDS AND EVEN TORNADOES ARE POSSIBLE. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND NEAR THE BORDER WITH NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE STORMS ARE EXPECTED ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. SDZ016>023-033>037-045-048-051-271100- BUFFALO-CLARK-CODINGTON-DEUEL-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE- JONES-LYMAN-POTTER-SPINK-STANLEY-SULLY- 206 PM CDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREAT. THERE IS ALSO A VERY SLIGHT RISK OF TORNADOES. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE EXPECTED ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. TDK
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:46 PM CDT | Tornado Warning | ABR | Edmunds | 29 min |
| Jun 26, 6:03 PM CDT | Severe Thunderstorm Warning | ABR | McPherson | 57 min |
| Jun 26, 6:16 PM CDT | Tornado Warning | ABR | Edmunds, McPherson | 29 min |
| Jun 26, 6:45 PM CDT | Tornado Warning | ABR | McPherson | 27 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.